Alert archive / Nebraska / Flash Flood Warnings in 2018
Flash Flood Warning 7, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Jun 24, 2018, 9:11 PM CDT for Fillmore County, Nebraska. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2018, 9:11 PM CDT (02:11 UTC)
- Expired
- Jun 24, 2018, 11:36 PM CDT
- In force
- 2 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Fillmore County, NE
The radar
The Grand Island radar (KUEX), 88 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 9:35 PM CDT | HEAVY RAIN 3.77 | Exeter, NE | STORM TOTAL RAIN THUS FAR. RAIN HAS STOPPED. REPORT VIA FACEBOOK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2261 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.9
The text
As transmitted.
896 WGUS53 KGID 250211 FFWGID NEC059-250515- /O.NEW.KGID.FF.W.0007.180625T0211Z-180625T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Hastings NE 911 PM CDT SUN JUN 24 2018 The National Weather Service in Hastings has issued a * Flash Flood Warning for... Northeastern Fillmore County in south central Nebraska... * Until 1215 AM CDT. * At 910 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Three to over four inches of rain have fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Exeter. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 4057 9756 4070 9756 4070 9737 4061 9737 $$ Billings Wright
1 follow-up statement
286 WGUS73 KGID 250436 FFSGID Flash Flood Statement National Weather Service Hastings NE 1136 PM CDT SUN JUN 24 2018 NEC059-250445- /O.CAN.KGID.FF.W.0007.000000T0000Z-180625T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Fillmore NE- 1136 PM CDT SUN JUN 24 2018 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN FILLMORE COUNTY IS CANCELLED... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 4057 9756 4070 9756 4070 9737 4061 9737 $$ Billings Wright
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 6:28 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 24, 6:28 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Hastings NE 628 PM CDT Sun Jun 24 2018 .SHORT TERM...(This evening through Monday) Issued at 203 PM CDT Sun Jun 24 2018 We are still anticipating scattered to widespread rain and thunderstorms to impact the area through this evening and overnight, forced by an approaching upper low. As of early afternoon, we've started to see an increase in convection across Colorado and western Nebraska, and this should generally propagate eastward into the forecast area. Locally, skies have remained pretty overcast along and west of Highway 281. Our current thinking is that strong to severe storms may develop west of the area, and briefly pose a severe threat for western portions of the forecast area before weakening as they move into the more stable airmass overhead. At the same time, southeastern portions of the forecast area have remained mostly cloud free, and we will start to see a few isolated thunderstorms in this area as well. The severe threat with these storms is relatively low...at least for now...as deep- layer shear values are only 10-15kts currently. Expect shear and storm organization/strength to increase this evening as the trough enhances the upper level flow. Expect fairly widespread showers and storms to continue tonight into Monday morning as the upper low moves overhead. By Monday afternoon, most of the area will be on the west side of the surface low, but areas north and east of the tri-cities may still see enough of a southeasterly wind component for a few strong to severe storms in the afternoon and early evening. Of course, like today, this is dependent on remnant cloud cover clearing sufficiently. .LONG TERM...(Monday night through Sunday) Issued at 203 PM CDT Sun Jun 24 2018 A few wraparound showers may continue into Monday night or even Tuesday morning before the cutoff low moves out of the area and the pattern shifts back to ridging overhead. We will begin the transition back to a hot and dry pattern on Tuesday as high temperatures return to the upper 80s and low 90s. We should see the hottest temperatures Wednesday through Friday as the 500mb ridge is at its peak and we see increasing southerly surface flow. High temperatures are expected to reach the mid 90s to low 100s each day, with heat index values form the upper 90s to mid 100s. At this time, it appears that Wednesday will be the hottest day...especially considering that winds will remain relatively light. The next trough is forecast to bring a slight cooldown to the area, along with small chances for thunderstorms Friday night into Saturday. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Monday) Issued at 628 PM CDT Sun Jun 24 2018 Tricky situation tonight with thunderstorms expected to persist throughout a majority of the TAF valid time. Thunderstorms are present west/northwest of the KEAR/KGRI terminals and are expected to move across the terminals this evening. The upper low driving this activity is expected to move across the area and wrap up across central Nebraska. This will cause ceilings to drop and showers and thunder to persist through much of the forecast. MVFR ceilings are expected overnight and to persist during the day tomorrow. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...Mangels LONG TERM...Mangels AVIATION...Billings Wright
Hazardous weather outlook, Jun 24, 2:29 PM CDT, 6 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 229 PM CDT Sun Jun 24 2018 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 251200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 229 PM CDT Sun Jun 24 2018 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Thunderstorms are likely across the area this evening into tonight. Some storms could be severe with up to quarter size hail and wind gusts to 60 MPH. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A few isolated thunderstorms could occur Monday afternoon and evening. One or two of these storms might produce hail to the size of quarters and wind gusts near 50 mph northeast of a line from Ord to York. Hot weather returns to the area by the middle of the week, and Heat Index values are expected to range from 100 to 105 degrees Wednesday through Friday. Small chances for thunderstorms return Friday night into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for portions of the area this evening. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Special weather statement, Jun 24, 8:37 PM CDT, 34 minutes before
Special Weather Statement National Weather Service Hastings NE 837 PM CDT SUN JUN 24 2018 NEZ064-250215- York NE- 837 PM CDT SUN JUN 24 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN YORK COUNTY UNTIL 915 PM CDT... At 837 PM CDT, Doppler radar was tracking a strong thunderstorm over Gresham, or 13 miles northeast of York, moving north at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Gresham and Thayer. LAT...LON 4090 9737 4093 9759 4105 9745 4105 9737 TIME...MOT...LOC 0137Z 199DEG 19KT 4099 9739 Billings Wright
Local storm report, Jun 24, 8:53 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
853 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TORNADO 3 E FAIRMONT 40.64N 97.53W
06/24/2018 FILLMORE NE TRAINED SPOTTER
BRIEF TORNADO EAST OF FAIRMONT.
&&
THIESLocal storm report, Jun 24, 8:57 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
857 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM FLOOD EXETER 40.64N 97.45W
06/24/2018 FILLMORE NE TRAINED SPOTTER
STREET FLOODING IN EXETER. PICTURE VIA
TWITTER.
&&
THIESSpecial weather statement, Jun 24, 8:57 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Hastings NE
857 PM CDT SUN JUN 24 2018
KSZ005-006-017-018-250245-
Rooks KS-Phillips KS-Smith KS-Osborne KS-
857 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR ROOKS...SOUTHWESTERN SMITH...
WESTERN OSBORNE AND SOUTHERN PHILLIPS COUNTIES UNTIL 945 PM CDT...
At 856 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Speed to near Stockton to 10 miles south
of Zurich. Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Phillipsburg, Plainville, Stockton, Kensington, Natoma, Agra, Kirwin,
Woodston, Alton, Zurich, Glade, Speed, Cedar, Webster State Park and
Codell.
LAT...LON 3913 9960 3949 9946 3977 9953 3978 9895
3950 9882 3913 9896
TIME...MOT...LOC 0156Z 269DEG 29KT 3971 9939 3951 9928 3908 9949
MangelsLocal storm report, Jun 24, 9:05 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
905 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM TSTM WND GST 1 SE PALCO 39.24N 99.55W
06/24/2018 M51 MPH ROOKS KS MESONET
&&
MANGELSLocal storm report, Jun 24, 9:07 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
907 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND GST 3 W GRESHAM 41.03N 97.46W
06/24/2018 E60 MPH YORK NE TRAINED SPOTTER
ALSO HAD PEA SIZE HAIL.
&&
THIESThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:26 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, York | 49 min |
| Jun 24, 8:11 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, York | 17 min |
| Jun 24, 8:21 PM CDT | Areal Flood Warning | GID | Fillmore | 3 hr |
| Jun 24, 8:30 PM CDT | Special Weather Statement | GID | Fillmore | 45 min |
| Jun 24, 8:37 PM CDT | Special Weather Statement | GID | York | 38 min |
| Jun 24, 8:46 PM CDT | Severe Thunderstorm Warning | GID | Polk, York | 29 min |
| Jun 24, 9:58 PM CDT | Flash Flood Watch | GID | Hamilton, Merrick, Nance, Polk | 5 hr |
| Jun 25, 11:37 AM CDT | Areal Flood Advisory | GID | Merrick, Nance, Polk | 4 hr |
Nearby
Flash Flood Warnings in Nebraska, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.